okay i had taken the depo shot april 1 2015 on the same day my period went away, i had sex april 4 and for the past 3months i kind of knew i wasnt going to get my period. In june my period came but it came light meaning i was only spotting but now its August and i havent gotten my period should i be worried ?
If you had your first shot during the first 5 days of your period, then you did not need to wait before you were covered against pregnancy.
If you were outside of the first 5 days of your period when you were given your first Depo shot, then you needed to wait 7 days before you were covered.
Once you follow those rules, you are covered by Depo for 12 weeks, regardless of any bleeding you experience in between shots.
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you may experience is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.
You may get all sorts of hormonal symptoms on Depo, such as bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Feb 2015 • 2 answers
Posted 24 Jul 2015 • 1 answer
Posted 30 Jul 2015 • 1 answer
Posted 26 Nov 2015 • 0 answers
I recently got the depo shot about exactly a week ago and my last period day was the 5th of January?
Posted 21 Jan 2016 • 0 answers